Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 10, 2001, 1:03 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2001, 1:03 PM EDT (17:03 UTC)
- Expired
- Aug 10, 2001, 2:00 PM EDT
- In force
- 57 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:00 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 10:00 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT FRI AUG 10 2001 WL MAKE SOME CHGS THIS MRNG. WL UP POPS TO LKLY ACRS ENTIRE FA THIS AFTN AS THREAT IS ON THE INCREASE. WL ALSO UP TEMPS JUST A TAD ALL ZONES OUTSIDE OF THE METRO AREA. THIS WILL GIVE HEAT INDICES TO NEAR 105. WL ADD THIS HDLN TO THOSE ZONES. WL CONT WITH EXCESSIVE HEAT INDEX FOR THE METRO AREA. RMDR OF FCST SEEMS ON TRACK TO SO ADDITIONAL CHGS FOR LTR PDS. MARINE...NO PROBLEMS WITH REGARD TO SUSTAINED WNDS OR WAVES NEXT COUPLE OF DAYS. TSTMS GUSTS MAY RCH SVR LVLS. .OKX... .CT...NONE. .NJ...EXCESSIVE HEAT WARNING THRU THIS AFTN...NJZ005-006-011. .NY...EXCESSIVE HEAT WARNING THRU THIS AFTN...NYZ072>076.
In the hours before
Special weather statement, Aug 10, 10:30 AM EDT, 2 hours 33 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-102000- SPECIAL WEATHER STATEMENT AND SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1030 AM EDT FRI AUG 10 2001 ...AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE NEW YORK/NEW JERSEY METROPOLITAN AREA THROUGH THIS AFTERNOON... ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE TRI-STATE REGION... A COLD FRONT MOVING THROUGH THE GREAT LAKES WAS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS FROM CENTRAL NEW YORK TO CENTRAL PENNSYLVANIA. THESE SCATTERED STORMS WERE MOVING TO THE EAST AT AROUND 30 MPH AND SHOULD MAKE THEIR APPEARANCE IN THE TRI-STATE THIS AFTERNOON. THE NATIONAL SEVERE STORMS PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE TRI-STATE REGION IN A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON INTO THIS EVENING. THERE ARE NO WARNINGS OR WATCHES FOR SEVERE WEATHER OUT AT THIS POINT. BUT THE ATMOSPHERE HAS PLENTY OF FUEL FOR THE FORMATION OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE DAMAGING WINDS GUSTS. SO IF YOU/RE OUT TODAY...AND YOU SEE THREATENING SKIES...TAKE SHELTER. THERE IS A CHANCE THAT THIS COULD BE A STRONG OR EVEN SEVERE THUNDERSTORM HEADING YOUR WAY. ADDITIONALLY...ANY THUNDERSTORM CAN PRODUCE TORRENTIAL DOWNPOURS. SOME OF THESE COULD DUMP AN INCH OR TWO OF RAINFALL IN A SHORT PERIOD. ON THE PLUS SIDE...THE THUNDERSTORMS ARE THE PRECURSOR OF COOLER AIR MOVING TOWARD THE REGION. A COLD FRONT IS EXPECTED TO MOVE THROUGH MOST OF THE TRI-STATE BY MIDNIGHT OR SO. THEN IT IS EXPECTED TO HANG UP OVER OR JUST SOUTH OF LONG ISLAND. UNTIL THE THUNDERSTORMS MOVE THROUGH...THE METROPOLITAN NEW YORK AND NEW JERSEY PORTION OF THE TRI-STATE REGION WILL AGAIN SEE TEMPERATURES IN THE 90S AND HEAT INDICES IN THE 100 TO 105 RANGE. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. THE MAYORS OFFICE OF EMERGENCY MANAGEMENT IN NEW YORK CITY AND CON EDISON ARE URGING ALL CUSTOMERS TO REDUCE THEIR USE OF ELECTRICITY DURING THE CURRENT HEAT WAVE. TURN OFF ALL NON ESSENTIAL APPLIANCES AND MINIMIZE THE USE OF AIR CONDITIONERS. FOR NEW YORK CITY RESIDENTS...YOU CAN CALL 1-800-4COOLNY (1-800-426-6569) BETWEEN 9 AM AND 9 PM FOR A LIST OF COOLING CENTERS. YOU CAN ALSO VISIT THE NEW YORK CITY OFFICE OF EMERGENCY MANAGEMENT WEB SITE AT WWW.NYC.GOV/OEM FOR A LIST. DUE TO THE EXCESSIVE HEAT AND THE POTENTIAL ADVERSE EFFECT TO AREA WATERS PRESSURES...THE NEW YORK CITY DEPARTMENT OF ENVIRONMENTAL PROTECTION IS REQUESTING THAT ALL AGENCY RESOURCES THAT COME ACROSS OPEN HYDRANTS...IMMEDIATELY REPORT THE LOCATION TO THE DEP COMMUNICATIONS CENTER AT 718 DEP-HELP...718 337-4357 FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/OKX STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:15 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 45 min |
| Aug 10, 12:48 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 42 min |
| Aug 10, 1:13 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 62 min |
| Aug 10, 1:20 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 40 min |
| Aug 10, 2:31 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 44 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.